Ask a doctor

Uneven Lips After Juvederm. Embarassing! What Can I Do? (photo)

I recieved one syringe juvederm in top and bottom lips today. My lips were already assymetrical to begin with but it wasn't too obvious to the naked eye. Now its very obvious and embarassing. One side looks much better than the other, the weak side didnt "lift" up/out as much. Is this something that can be corrected or do I have to live with it until it all dissolves? The practioner said to wait a week bc of swelling and maybe it'll improve. For now, its very embarrassing and ridiculous looking

Doctor Answers (9)

Uneven lips after Juvederm

+2

Trauma from the needle, as well as bruising, may cause initial swelling after Juvederm injections.  If your lips are still uneven after 10 to 14 days, please return to your doctor.  You may require more Juvederm or have some of it dissolved.


Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Uneven Lips

+1

  P { margin-bottom: 0.08in; Hi Natural2011-

Wait. A full two weeks. If the asymmetry looks more exaggerated than before the filler, Juvederm can be injected with an enzyme that will dissolve the product.

A pre-injection photo of your lips also would be helpful in deciding how best to address this asymmetry.

Allison J. Stocker, MD
San Antonio Dermatologist

Uneven Lips After Juvederm

+1

Dear Natural2011,

You should be patient and wait at least two weeks after the injection to allow the swelling to go down, and you may have a more satisfactory result than would appear at this time. If not, it would be helpful if you could repost your photographs with your pre-injection photos so we could better ascertain the asymmetry you have and what may have caused it or what might correct it.

I hope this has been helpful to you.

Robert D. Wilcox, M.D.

Robert D. Wilcox MD
Dallas Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Uneven Lips After Juvederm. Embarassing! What Can I Do?

+1

Swelling is very common after having a filler injected to the lips, it usually takes a full 2 weeks for the product to settle to see your final result. Contact your medical provider if more then two weeks past and the issue hasn't resolved. Your physician can inject an enzyme called hyaluronidase to dissolve the bump.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 193 reviews

Uneven lips after Juvederm

+1

I would recommend giving it two weeks before coming to any conclusions about your result. There is swelling present that will resolve within 1-2 weeks after your procedure. It is not uncommon for the swelling to appear asymmetric. If necessary, any excess product can be dissolved with the enzyme hyaluronidase. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

Lips are uneven after Juvederm

+1

Asymmetric swelling is very common with fillers. And when you go back and start either re-injecting or dissolving before all the swelling is gone, you will risk making it look worse in the long-run. Juvederm pulls a lot of water to itself right after injection so the swelling from it is often worse than expected for first-time patients. Please wait for at least 10 days before making any adjustments. If things are still uneven then you can either get more filler to even out the other side, or get hyaluronidase to dissolve the side that is larger.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Uneven Lips After Juvederm. Embarassing! What Can I Do?

+1

Either wait for the metabolism of the HA or fill the smaller side with more. Best to have ONLY an expert doc inject you. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Patience after any injectable is important

+1

All injectable treatments create some swelling and can cause bruising.  Your best bet is to wait it out.  It is common to have some asymmetric swelling after a treatment.   It you aren't happy after two weeks, your injector can help determine if you might need a touch up treatment or you can always dissolve it with Hylenex.  Best wishes!

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Uneven lips after enhancement with Juvederm gets better usually after a few days

+1

Often there is asymmetric swelling after the lips have been injected.  This can be due to bruising on one side or just slightly more trauma from the placement. It will usually get better. If still asymmetric after a week, it can be corrected with more filler or erased with hyaluronidase. It's too early after 1 day to do anything.  Using blunt cannulas is way to go with lip enhancement: safer, less bruising, faster recovery. Steve Weiner, MD, Destin, Florida. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.